Mathematical Research Letters

Volume 21 (2014)

Number 2

Varieties characterized by their endomorphisms

Pages: 225 – 233



Rafael B. Andrist (Fachbereich Mathematik und Naturwissenschaften, Bergische Universität, Wuppertal, Germany)

Hanspeter Kraft (Fachbereich Mathematik und Informatik, Mathematisches Institut, Universität Basel, Switzerland)


We show that two varieties $X$ and $Y$ with isomorphic endomorphism semigroups are isomorphic up to field automorphism if one of them is affine and contains a copy of the affine line. A holomorphic version of this result is due to the first author.

Full Text (PDF format)